Labradoodle & Goldendoodle Forum
Jake has been eating Canidae Skye formula since he was about a year old. He has always done fine with it, but recently I have noticed he has been quite burpy after eating. He did have a bout of gastritis a week and a half ago but seems to have bounced back just fine from that. Is the burpy and Urpy something I should worry about? Should we look into changing food? I did try and rotate his food for awhile with wellness core turkey and potato, but he didn't seem to like it as much as his current Skye formula.
Am I overthinking this?
I don’t know the answer to your question however after meals Gavin always comes to us and burps. I have always taken it as a good sign; like when you burp a baby after they eat.
Burpy and urpy are signs of a possible digestive issue, and could indicate acid reflux. Especially considering that he had gastritis recently, you are not wrong to be concerned.
You can try giving him a generic Zantac or Pepcid about 30 minutes before meals. That should help with the burpiness.
I also always recommend that any dog who has had stomach or digestive issues stay on a good probiotic, like Proviable. Protbiotics can be given indefinitely. If you don't want to do that, I would give him a couple of tablespoons of yogurt each day. it could be "dessert" in the evening. You can add a few blueberries or dried cranberries, most dogs love it. Keeping the gut flora healthy and thriving goes a long way toward keeping the digestive tract healthy.
I've thought about Pepcid but want sure how much, he is 55lbs?
Both morning and night?
Jack got ranitidine (generic Zantac), one 75 mg tablet twice a day. He weighed about 75 lbs., so that came out to 1 mg per lb of body weight per dose. Famotidine (generic Pepcid) dosage is about half that, so I'm not sure how much you should give. I know they come in 10 mg tablets. Maybe ask your vet?
Does Zantac/Pepsi’s also have a constipation effect in dogs as it does in humans?
It never constipated Jack, and he took it twice a day for almost 7 years.